Alert archive / Florida / Wind Advisories in 2008

Wind Advisory 1, NWS Tampa Bay, FL

March 8, 2008Pinellas County, Sumter County, Florida

NWS Tampa Bay, FL issued this wind advisory at Mar 8, 2008, 8:44 AM EST for Pinellas County, Sumter County, Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 8:44 AM EST (13:44 UTC)
Expired
Mar 8, 2008, 2:00 PM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties Pinellas County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-194 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTBW 081344
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
844 AM EST SAT MAR 8 2008

...FREEZE WARNING FOR LEVY COUNTY FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...WIND ADVISORY IN EFFECT FOR COASTAL AREAS UNTIL 2 PM EST THIS
AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT FOR INLAND COUNTIES UNTIL 6 PM EST
THIS AFTERNOON...

.A STRONG COLD FRONT WILL EXIT THE AREA TODAY AS HIGH PRESSURE
BUILDS IN OVER THE WESTERN GULF.

FLZ039-081900-
/O.NEW.KTBW.WI.Y.0001.080308T1344Z-080308T1900Z/
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
/O.CON.KTBW.FZ.W.0008.080309T0900Z-080309T1300Z/
LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND
844 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM EST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM TO
6 PM EST THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM
5 AM TO 9 AM EDT SUNDAY. 

STRONG AND GUSTY WINDS TODAY WILL HELP TO USHER IN COLD AND DRY
THAT BE BE REINFORCED OVERNIGHT BY HIGH PRESSURE OVER THE WESTERN
GULF WITH FREEZING CONDITIONS SUNDAY MORNING.

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

 RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

FLZ042-048>051-055-060-062-065-081900-
/O.NEW.KTBW.WI.Y.0001.080308T1344Z-080308T1900Z/
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CRYSTAL RIVER...INVERNESS...
BROOKSVILLE...SPRING HILL...NEW PORT RICHEY...ZEPHYRHILLS...
CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA...BRADENTON...
SARASOTA...VENICE...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...
FORT MYERS
844 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM TO
6 PM EST THIS AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS ACROSS
THE AREA TODAY.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

FLZ043-052-056-057-061-081900-
/O.CON.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...LAKELAND...
WINTER HAVEN...WAUCHULA...SEBRING...AVON PARK...ARCADIA
844 AM EST SAT MAR 8 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS THE AREA TODAY.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

$$
2 follow-up statements
000 
WWUS72 KTBW 081524
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1024 AM EST SAT MAR 8 2008

...FREEZE WARNING FOR LEVY COUNTY FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...WIND ADVISORY IN EFFECT FOR COASTAL AREAS PLUS SUMTER COUNTY 
UNTIL 2 PM EST THIS AFTERNOON... 
...LAKE WIND ADVISORY IN EFFECT FOR REST OF INLAND COUNTIES UNTIL
6 PM EST THIS AFTERNOON...

.A STRONG COLD FRONT WILL EXIT THE AREA TODAY AS HIGH PRESSURE
BUILDS IN OVER THE WESTERN GULF.

FLZ039-081900-
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
/O.CON.KTBW.FZ.W.0008.080309T0900Z-080309T1300Z/
/O.CON.KTBW.WI.Y.0001.000000T0000Z-080308T1900Z/
LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND
1024 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM EST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM TO 6 PM EST
THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO
9 AM EDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST
THIS AFTERNOON. 

STRONG AND GUSTY WINDS TODAY WILL HELP TO USHER IN COLD AND DRY AIR
THAT BE BE REINFORCED OVERNIGHT BY HIGH PRESSURE OVER THE WESTERN
GULF WITH FREEZING CONDITIONS SUNDAY MORNING.

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

FLZ043-081900-
/O.EXA.KTBW.WI.Y.0001.000000T0000Z-080308T1900Z/
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
SUMTER-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES
1024 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM TO
6 PM EST THIS AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS THE AREA TODAY.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

FLZ042-048>051-055-060-062-065-081900-
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
/O.CON.KTBW.WI.Y.0001.000000T0000Z-080308T1900Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CRYSTAL RIVER...INVERNESS...
BROOKSVILLE...SPRING HILL...NEW PORT RICHEY...ZEPHYRHILLS...
CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA...BRADENTON...
SARASOTA...VENICE...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...
FORT MYERS
1024 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM TO 6 PM EST THIS
AFTERNOON...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM TO 6 PM EST
THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST
THIS AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS THE AREA TODAY.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

FLZ052-056-057-061-081900-
/O.CON.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
SEBRING...AVON PARK...ARCADIA
1024 AM EST SAT MAR 8 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS THE AREA TODAY.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

$$
000 
WWUS72 KTBW 081834
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
134 PM EST SAT MAR 8 2008

...FREEZE WARNING FOR LEVY COUNTY FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING... 
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

.LOW PRESSURE IS CENTERED OVER THE D.C. AREA WITH A COLD FRONT
EXTENDING SOUTH INTO THE BAHAMAS. HIGH PRESSURE IS MOVING IN FROM
THE WESTERN GULF AND IS FORECAST TO BE OVER GEORGIA BY DAYBREAK
TOMORROW.

FLZ039-082300-
/O.EXP.KTBW.WI.Y.0001.000000T0000Z-080308T1900Z/
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
/O.CON.KTBW.FZ.W.0008.080309T0900Z-080309T1300Z/
LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND
134 PM EST SAT MAR 8 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON. THE
LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM
EDT SUNDAY. 

STRONG AND GUSTY WINDS TODAY WILL HELP TO USHER IN COLD AND DRY
AIR THAT WILL BE REINFORCED OVERNIGHT BY HIGH PRESSURE OVER THE
WESTERN GULF WITH FREEZING CONDITIONS SUNDAY MORNING. THE GUSTY
WINDS WILL BEGIN SUBSIDING LATER THIS AFTERNOON AND EXPECT
CONDITIONS ON AREA LAKES TO IMPROVE THIS EVENING.

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

$$

FLZ042-043-048>051-055-060-062-065-082300-
/O.EXP.KTBW.WI.Y.0001.000000T0000Z-080308T1900Z/
/O.EXT.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-
SARASOTA-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CRYSTAL RIVER...INVERNESS...BUSHNELL...
THE VILLAGES...BROOKSVILLE...SPRING HILL...NEW PORT RICHEY...
ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA...
BRADENTON...SARASOTA...VENICE...PORT CHARLOTTE...PUNTA GORDA...
CAPE CORAL...FORT MYERS
134 PM EST SAT MAR 8 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON. THE
LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS ACROSS
THE AREA TODAY. THESE WINDS ARE BEGINNING TO SUBSIDE...HOWEVER
CONDITIONS ON AREA LAKES WILL STILL BE ROUGH UNTIL LATE AFTERNOON.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

$$

FLZ052-056-057-061-082300-
/O.CON.KTBW.LW.Y.0003.000000T0000Z-080308T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
SEBRING...AVON PARK...ARCADIA
134 PM EST SAT MAR 8 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

THE COLD FRONT EXITING TO THE EAST AS HIGH PRESSURE BUILDS IN
OVER THE WESTERN GULF WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS THE AREA THROUGH THE AFTERNOON.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:41 AM EST, 3 minutes earlier.

Area forecast discussion, Mar 8, 8:41 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
841 AM EST SAT MAR 8 2008

.DISCUSSION...WINDY DAY EXPECTED TODAY AFTER SOME NICE RAINS
OVERNIGHT. COCORAHS DATA INDICATES GENERALLY 3-6 INCHES OVER OUR
NORTHERN ZONES...1-3 INCHES CENTRAL AND 0.5-2 INCHES SOUTH...ALL
INLINE WITH RADAR ESTIMATES. AS FOR THE WIND TODAY...MORNING
SOUNDING HAD A 30 KNOTS BEGINNING AROUND 1500 FEET. CURRENT
FORECAST GENERALLY HAS 20-30 MPH WITH HIGHER GUSTS AND THESE LOOK
PRETTY GOOD FOR INLAND AREAS. NEAR THE COAST HOWEVER WE WILL
LIKELY BE ABLE TO VERIFY WIND ADVISORY CRITERIA...GIVEN THE
RELATIVELY WARMER WATER TEMPS. TEMPERATURES ARE NEAR THE
FORECASTED DAYTIME MAX AND HAVE TWEAKED GRIDS TO ALLOW FOR STEADY
OR FALLING TEMPERATURES THROUGH THE DAY. WILL SEE SKIES CLEARING
THROUGH THE DAY AND FORECAST HAS GOOD HANDLE ON THAT AS WELL.

OTHERWISE...HAVE DROPPED WIND CHILL ADVISORY FOR LEVY COUNTY FOR
SUNDAY MORNING AS FEEL PROXIMITY TO HIGH CENTERED OVER GEORGIA
WILL ALLOW THE WINDS TO GO BELOW 5 MPH UP THERE BY DAYBREAK. WILL
HAVE TO RECONSIDER ISSUING AN ADVISORY FARTHER SOUTH THOUGH WHERE
THE WINDS WILL LIKELY REMAIN BETWEEN 5 AND 10 MPH AND CRITERIA
WILL MORE EASILY BE MET. LOOK FOR THAT PRODUCT IN THE AFTERNOON
PACKAGE IF WE ISSUE IT.

&&

.AVIATION...PERIODS OF MVFR CEILINGS WILL IMPACT THE TERMINAL SITES
THROUGH EARLY AFTERNOON AS COOL AIR STRATO-CU CLOUDS ADVECT IN FROM
THE GULF. IN ADDITION TO THE MVFR CEILINGS STRONG WEST TO NORTHWEST
WINDS IN THE 20 TO 30 KNOT RANGE WITH HIGHER GUSTS WILL EFFECT THE
TERMINALS THROUGH THE AFTERNOON HOURS PRODUCING CHOPPY CONDITIONS.

&&

.MARINE...NEAR GALE CONDITIONS OVER OUR NORTHERN WATERS AND SOLID
SCA ELSEWHERE. WILL SEE WINDS DROP OFF QUICKLY THIS AFTERNOON AS
THE HIGH PRESSURE DRIVING THE COLD AIR IN WILL MOVE INTO GEORGIA
BY DAYBREAK SUNDAY. MAY BE ABLE TO DROP ADVISORIES BY LATER THIS
EVENING.

&&

.FIRE WEATHER...AFTER REWORKING TEMPERATURE GRIDS...HAVE LESS
CONFIDENCE IN BEING ABLE TO MEET 35 PERCENT RH VALUES TODAY. WILL
STILL KEEP WARNING AS IS FOR NOW GIVEN THAT ALL IT WILL TAKE TO
VERIFY IS TOUCHING 35 PERCENT BECAUSE OF THE WINDY CONDITIONS. MAY
BE ABLE TO DROP THE WARNING BY EARLY AFTERNOON DEPENDING ON
OBSERVATIONS. OTHERWISE WATCH FOR SUNDAY STILL LOOKS GOOD AND MAY
NEED ANOTHER ONE FOR MONDAY.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CITRUS-
     HERNANDO-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.

     LAKE WIND ADVISORY FROM 2 PM TO 6 PM EST THIS AFTERNOON FOR
     CHARLOTTE-CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-
     PASCO-PINELLAS-SARASOTA.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

     WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR CHARLOTTE-CITRUS-
     HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     FREEZE WARNING FROM 5 AM TO 9 AM EDT SUNDAY FOR LEVY.

     HIGH SURF ADVISORY UNTIL 11 AM EDT SUNDAY FOR CHARLOTTE-
     HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.

     LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR DE SOTO-
     HARDEE-HIGHLANDS-POLK-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     TAMPA BAY WATERS.

     SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ALL GULF WATERS.

&&

DISCUSSION...RJS
AVIATION...JCM
Hazardous weather outlook, Mar 8, 5:31 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 AM EST SAT MAR 8 2008

FLZ039-082245-
LEVY-
531 AM EST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
STRONG AND GUSTY WEST AND NORTHWEST WINDS WILL PRODUCE WINDS UP 29
MPH WITH HIGHER GUSTS ON AREA LAKES ALONG WITH ROUGH CONDITIONS.

...EXCESSIVE COLD IMPACT...
HIGH PRESSURE BUILDING WEST OF THE AREA WILL PROVIDE COLD DRY
NORTHERLY WINDS OVER NIGHT. A FREEZE WARNING IS IN EFFECT FOR
TEMPERATURES BELOW 32 DEGREES FOR MORE THAN 3 HOURS AND A WIND
CHILL ADVISORY IS IN EFFECT FOR WIND CHILL VALUES OF 25 OR LOWER
FOR 3 OR MORE HOURS.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FOR WEST
AND NORTHWEST WINDS OF 25 TO 30 KNOTS WITH GUST TO NEAR 40 KNOTS AND
SEAS UP TO 14 FEET WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL BEGIN TO DIMINISH SUNDAY MORNING.

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORM
WEDNESDAY AS A WEAK SYSTEM MOVES THROUGH THE GULF AND AGAIN
FRIDAY WHEN A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ042-043-048>052-055>057-060>062-065-082245-
CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
531 AM EST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
STRONG AND GUSTY WEST AND NORTHWEST WINDS WILL PRODUCE WINDS UP 29
MPH WITH HIGHER GUSTS ON AREA LAKES ALONG WITH ROUGH CONDITIONS.

...RIP CURRENT IMPACT...
STRONG AND GUSTY WEST AND NORTHWEST WINDS WILL PRODUCE HIGH SURF
CONDITIONS AND MODERATE RIP CURRENTS ALONG AREA BEACHES FROM PASCO
COUNTY SOUTH.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FOR
WEST AND NORTHWEST WINDS OF 25 TO 30 KNOTS WITH GUST TO NEAR 40
KNOTS AND SEAS UP TO 14 FEET WELL OFFSHORE. TAMPA BAY WILL SEE
WINDS OF 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS AND WAVES UP
TO 3 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL BEGIN TO DIMINISH SUNDAY MORNING.

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORM
WEDNESDAY AS A WEAK SYSTEM MOVES THROUGH THE GULF AND AGAIN
FRIDAY WHEN A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:11 PM ESTSpecial Marine WarningTBW49 min
Mar 8, 4:31 AM ESTFreeze WarningTBW27 hr
Mar 8, 4:31 AM ESTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter13 hr
Mar 8, 4:38 AM ESTWind Chill AdvisoryTBW4 hr
Mar 8, 5:14 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter23 hr
Mar 8, 5:14 AM ESTRed Flag WarningTBWPolk, Sumter13 hr
Mar 8, 1:42 PM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr

Nearby

Wind Advisories in Florida, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.